Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 4, NWS Amarillo, TX

March 25, 1995Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 3:02 AM CST for Armstrong County, Texas. It was in force for 28 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 3:02 AM CST (09:02 UTC)
Expired
Mar 25, 1995, 3:30 AM CST
In force
28 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Armstrong County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
3403 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KAMA 250902 RRA
SVRAMA
TXC011-250930-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
302 AM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  330 AM CST
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...ARMSTRONG COUNTY
 
AT 302 AM A SEVERE THUNDERSTORM WAS OVER CENTRAL ARMSTRONG
COUNTY...ABOUT 8 MILES SOUTH OF CLAUDE...AND WAS MOVING NORTHEAST AT 45
MPH. THIS STORM WILL LIKELY PRODUCE HAIL 1 INCH IN DIAMETER OR LARGER.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  MOVE INDOORS AND AWAY FROM AREAS
WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS.  REMAIN CALM BUT BE
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 8:28 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 24, 8:28 PM CST, 6 hours 34 minutes before
FPUS3 KAMA 250227
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CST FRI MAR 24 1995

DRYLINE IS RETREATING BACK TO THE WEST AT ABOUT 25 MPH AS PER AMA
88-D.  WILL FORECAST THE DRYLINE TO MOVE BACK INTO EASTERN NEW
MEXICO BY THE END OF THE NIGHT.  WITH THIS IN MIND...WILL UP LOW
TEMPERATURES TONIGHT.  UPPER 50S AND LOWER 60S DEW POINTS JUST ON
THE OTHER SIDE OF DRYLINE.  TCC AND GDA PROFILERS ALSO BACKING
SLIGHTLY ABOVE THE SURFACE IN RESPONSE TO LOW PRESSURE DEVELOPING
OVER CENTRAL NEW MEXICO.  CLOUDS OVER THE NORTHERN PART OF THE
AREA ARE MID AND HIGH LEVEL VARIETY AND ARE MOUNTAIN ENHANCED
CLOUDS FROM CENTRAL NEW MEXICO...THEY SHOULD DISSIPATE...SO
PARTLY CLOUDY STILL LOOKS GOOD.  WILL ADD SOME PATCHY FOG TO THE
EASTERN ZONES...SINCE HIGHER DEW POINTS SHOULD CONTINUE TO BE
ADVECTED IN BY THE SOUTHEAST FLOW.  WILL ADD POPS TO THE WESTERN
ZONES WITH DRYLINE IN THE AREA AND FRONT BEGINNING TO MOVE IN.
WILL LOWER POPS ACROSS EASTERN ZONES AS ANYTHING THAT DEVELOPS
WILL NOT HAVE THE DRYLINE AROUND ANYMORE FOR ADDED LIFT...BUT
LOW-LEVEL JET WILL STILL BE OVERHEAD.

DAY SHIFT DID NOT HAVE MANY EXTENDED PROGS TO LOOK AT...SO WILL
DEFER ANY CHANGES IN THE EXTENDED PERIODS TO THE MIDNIGHT SHIFT.

.AMA...NONE.
.OK...NONE.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:50 AM CSTSevere Thunderstorm WarningAMACarson55 min
Mar 25, 6:18 AM CSTSevere Thunderstorm WarningAMAWheeler57 min
Mar 25, 7:44 AM CSTSevere Thunderstorm WarningAMACollingsworth61 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.